Alert archive / Idaho / Winter Storm Warnings in 2010

Winter Storm Warning 4, NWS Spokane, WA

April 28, 20104 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Apr 28, 2010, 7:59 AM PDT for 4 counties in Idaho. It was in force for 45 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2010, 7:59 AM PDT (14:59 UTC)
Expired
Apr 30, 2010, 5:00 AM PDT
In force
45 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 5:00 PM PDTSNOW 84 S Mullan, IDLOOKOUT SNOTEL. ELEVATION 5140 FEET.
Apr 28, 5:00 PM PDTSNOW 9Sw Calder, IDMICA CREEK SNOTEL. ELEVATION 4750 FEET.
Apr 28, 5:00 PM PDTHEAVY SNOW 1014 Sw Avery, IDLOST LAKE SNOTEL. ELEVATION 6110 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS46 KOTX 281459
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
759 AM PDT WED APR 28 2010

...SNOW WILL CONTINUE OVER THE CENTRAL PANHANDLE MOUNTAINS THROUGH
THIS MORNING...

.ABUNDANT RAIN AND MOUNTAIN SNOW WILL WRAP AROUND AN AREA OF LOW
PRESSURE INTO NORTH IDAHO TODAY. 

IDZ004-281900-
/O.NEW.KOTX.WS.W.0004.100428T1459Z-100428T1900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
759 AM PDT WED APR 28 2010

...WINTER STORM WARNING IN EFFECT UNTIL NOON PDT TODAY ABOVE
4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL
NOON PDT TODAY.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES ABOVE 4000
  FEET. STORM TOTAL SNOW ACCUMULATION OF 3 TO 6 INCHES.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: THROUGH NOON TODAY.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: SOUTHWEST 5 TO 15 MPH.

* IMPACTS: ROADS WILL BE SLUSHY THIS MORNING AS PAVEMENT
  TEMPERATURES ARE NEAR OR ABOVE FREEZING. DRIVERS SHOULD BE
  PREPARED FOR SLUSH ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL DIFFICULT.

&&

$$
7 follow-up statements
687 
WWUS46 KOTX 281844
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1144 AM PDT WED APR 28 2010

...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE MOUNTAINS
THROUGH THURSDAY...

.ABUNDANT RAIN AND MOUNTAIN SNOW WILL WRAP AROUND AN AREA OF LOW
PRESSURE INTO NORTH IDAHO THROUGH THURSDAY. THE SNOW WILL BE LIGHT
WITH LITTLE ADDITIONAL ACCUMULATIONS THROUGH THIS EVENING. HOWEVER
SNOW WILL INCREASE IN INTENSITY OVERNIGHT INTO THURSDAY MORNING
WITH SNOW LEVELS FALLING TO 3000 FEET. THE HEAVIEST ACCUMULATIONS
HOWEVER WILL REMAIN ABOVE 4000 FEET.

IDZ004-290245-
/O.EXT.KOTX.WS.W.0004.000000T0000Z-100429T2000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1144 AM PDT WED APR 28 2010

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 PM PDT THURSDAY
ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL
1 PM PDT THURSDAY. 

* SNOW ACCUMULATIONS: ANOTHER 3 TO 6 INCHES IS EXPECTED OVERNIGHT
  INTO THURSDAY MORNING. SLUSHY LIGHT ACCUMULATIONS ARE ALSO
  POSSIBLE DOWN TO 3000 FEET THURSDAY MORNING. PRIOR TO OVERNIGHT
  TONIGHT...LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED
  DUE TO WARMER GROUND TEMPERATURES AND LIGHT INTENSITY OF
  SNOWFALL.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: THROUGH 1 PM THURSDAY.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 5 TO 15 MPH.

* IMPACTS: ROADS WILL REMAIN WET OR SLUSHY THROUGH THIS EVENING AS
  PAVEMENT TEMPERATURES ARE ABOVE FREEZING. THEN OVERNIGHT INTO
  THURSDAY MORNING SNOWFALL INTENSITY WILL INCREASE WITH ROADWAYS
  BECOMING INCREASINGLY SNOW COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL DIFFICULT.

&&

$$
055 
WWUS46 KOTX 282350
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
450 PM PDT WED APR 28 2010

...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE MOUNTAINS
THROUGH THURSDAY...

.ANOTHER ROUND OF MOUNTAIN SNOW IS EXPECTED LATE TONIGHT INTO
TOMORROW MORNING OVER THE CENTRAL IDAHO PANHANDLE. ELEVATIONS
ABOVE 4000 FEET CAN EXPECT SIGNIFICANT LATE SEASON SNOW
ACCUMULATIONS.


IDZ004-290800-
/O.CON.KOTX.WS.W.0004.000000T0000Z-100429T2000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
450 PM PDT WED APR 28 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THURSDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
1 PM PDT THURSDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 6 INCHES. 

* ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT
  ACCUMULATIONS. LIGHT SLUSHY SNOW WILL BE POSSIBLE AS LOW AS 3000
  FEET.

* TIMING: THE NEXT ROUND OF HEAVY MOUNTAIN SNOW WILL BEGIN DURING
  THE PRE-DAWN HOURS AND CONTINUE THROUGH THURSDAY MORNING.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 10 TO 15 MPH.

* IMPACTS: ROADS WILL BE WET OR SLUSHY THROUGH THIS EVENING AS
  PAVEMENT TEMPERATURES REMAIN ABOVE FREEZING. THEN OVERNIGHT INTO
  THURSDAY MORNING SNOWFALL INTENSITY WILL INCREASE WITH ROADWAYS
  BECOMING INCREASINGLY SNOW COVERED. LOOKOUT PASS...WITH AN
  ELEVATION OF ABOUT 4700 FEET...WILL BECOME TREACHEROUS BY
  SUNRISE ON THURSDAY...AND TRAVEL WILL CONTINUE TO BE HAZARDOUS
  THROUGH EARLY THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT
SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW
FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION
BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL
MEDIA STATION FOR UPDATED WEATHER INFORMATION.

&&

$$
464 
WWUS46 KOTX 290416
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
916 PM PDT WED APR 28 2010

...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE MOUNTAINS
THROUGH THURSDAY...

.ANOTHER ROUND OF MOUNTAIN SNOW IS EXPECTED TONIGHT INTO TOMORROW
MORNING OVER THE CENTRAL IDAHO PANHANDLE. ELEVATIONS ABOVE 4000
FEET CAN EXPECT SIGNIFICANT LATE SEASON SNOW ACCUMULATIONS.

IDZ004-291230-
/O.CON.KOTX.WS.W.0004.000000T0000Z-100429T2000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
916 PM PDT WED APR 28 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THURSDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
1 PM PDT THURSDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES.

* ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT 
  ACCUMULATIONS. LIGHT SLUSHY SNOW WILL BE POSSIBLE AS LOW AS 
  3000 FEET. 

* TIMING: SNOW WILL INCREASE OVERNIGHT. THE MOST SIGNIFICANT
  ACCUMULATIONS WILL OCCUR DURING THE EARLY MORNING HOURS UNTIL MID
  MORNING THURSDAY.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 10 TO 15 MPH.

* IMPACTS: ROADS WILL BE WET OR SLUSHY THROUGH THIS EVENING AS 
  PAVEMENT TEMPERATURES REMAIN ABOVE FREEZING. THEN OVERNIGHT 
  INTO THURSDAY MORNING SNOWFALL INTENSITY WILL INCREASE WITH 
  ROADWAYS BECOMING INCREASINGLY SNOW COVERED. LOOKOUT PASS...
  WITH AN ELEVATION OF ABOUT 4700 FEET...WILL BECOME 
  TREACHEROUS BY SUNRISE ON THURSDAY...AND TRAVEL WILL 
  CONTINUE TO BE HAZARDOUS THROUGH EARLY THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT
SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW
FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION
BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL
MEDIA STATION FOR UPDATED WEATHER INFORMATION.

&&

$$
309 
WWUS46 KOTX 291056
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
356 AM PDT THU APR 29 2010

...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE HIGHER
TERRAIN OF THE CENTRAL IDAHO PANHANDLE AND THE BLUE MOUNTAINS
THROUGH EARLY FRIDAY MORNING...

.ANOTHER ROUND OF SIGNIFICANT LATE SEASON SNOW IS EXPECTED TO
IMPACT ELEVATIONS ABOVE 3500 FEET TODAY AND CONTINUE AT TIMES
THROUGH EARLY FRIDAY MORNING. THE SNOW...WHICH WAS ALREADY
IMPACTING THE CENTRAL PANHANDLE MOUNTAINS OF IDAHO...WILL DRIFT
INTO THE BLUE MOUNTAINS AND CAMAS PRAIRIE LATER THIS MORNING. THE
HEAVIEST SNOW WILL LIKELY OCCUR TODAY...BUT SHOULD CONTINUE
THROUGH THE OVERNIGHT HOURS.



IDZ004-291900-
/O.EXT.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
356 AM PDT THU APR 29 2010

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY ABOVE
4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL
5 AM PDT FRIDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES.

* ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT
  ACCUMULATIONS. LIGHT SLUSHY SNOW WILL ALSO BE POSSIBLE DOWN TO
  3000 FEET.

* TIMING: SNOW WILL CONTINUE TO FALL AT TIMES THROUGH TODAY AND
  TAPER OFF TO SCATTERED SNOW SHOWERS LATE TONIGHT.  

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST TO NORTHWEST 10 TO 20 MPH OVER EXPOSED RIDGES.

* IMPACTS: ROAD TEMPERATURES WILL CONTINUE TO DROP THROUGH THE
  EARLY MORNING...WITH SNOW ACCUMULATIONS BEGINNING TO FORM ON THE
  HIGHER PASSES...INCLUDING LOOKOUT PASS ON I90. THIS ACCUMULATING
  SNOW COULD RESULT IN HAZARDOUS DRIVING CONDITIONS. BY
  AFTERNOON...ROAD TEMPERATURES COULD RISE ABOVE FREEZING SO MOST
  OF THE ACCUMULATIONS WILL OCCUR OVER THE MOUNTAINS AND ON LESSER
  TRAVELED ROADS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT
SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW
FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION
BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL
MEDIA STATION FOR UPDATED WEATHER INFORMATION.

&&

$$

IDZ027-WAZ031-291900-
/O.NEW.KOTX.WW.Y.0015.100429T1700Z-100430T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER...
SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD...
CLOVERLAND ROAD
356 AM PDT THU APR 29 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PDT FRIDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 10 AM PDT FRIDAY.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW WILL ACCUMULATE OVER
  THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 5 INCHES OF
  SNOW IS EXPECTED OVER THE CAMAS PRAIRIE.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: BEGINNING BY MID-MORNING AND CONTINUING THROUGH EARLY
  FRIDAY MORNING. 

* LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD...
  CLOVERLAND ROAD...CRAIGMONT...WINCHESTER...SOLDIERS MEADOW 
  ROAD

* WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. 

* IMPACTS:WINTERY TRAVEL CONDITIONS ARE EXPECTED TO IMPACT HIGH
  ELEVATION ROADS THROUGH THE REGION...INCLUDING HIGHWAY 128 WEST
  OF CLARKSTON. TRAVEL WILL ALSO BE AFFECTED ALONG HIGHWAY 95 OVER THE
  CAMAS PRAIRIE. ACCUMULATIONS WILL BE HIGHLY DEPENDANT ON ROAD
  TEMPERATURES. EARLY MORNING ACCUMULATIONS ON THE ROADS COULD
  MELT DURING THE AFTERNOON...AS ROAD TEMPERATURES RISE ABOVE
  FREEZING. ONCE THE SUN SETS...ACCUMULATIONS COULD REDEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
944 
WWUS46 KOTX 291857
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1157 AM PDT THU APR 29 2010

...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE HIGHER
TERRAIN OF THE CENTRAL IDAHO PANHANDLE AND THE BLUE MOUNTAINS
THROUGH EARLY FRIDAY MORNING...

.ANOTHER ROUND OF SIGNIFICANT LATE SEASON SNOW IS EXPECTED TO
IMPACT ELEVATIONS ABOVE 3500 FEET TODAY AND CONTINUE AT TIMES
THROUGH EARLY FRIDAY MORNING. THE SNOW...WHICH WAS ALREADY
IMPACTING THE CENTRAL PANHANDLE MOUNTAINS OF IDAHO...WILL DRIFT
INTO THE BLUE MOUNTAINS AND CAMAS PRAIRIE THIS AFTERNOON. THE 
HEAVIEST SNOW WILL LIKELY OCCUR TODAY...BUT SHOULD CONTINUE
THROUGH THE OVERNIGHT HOURS.

IDZ004-300300-
/O.CON.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1157 AM PDT THU APR 29 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT FRIDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES.

* ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT 
  ACCUMULATIONS. LIGHT SLUSHY SNOW WILL ALSO BE POSSIBLE DOWN 
  TO 3000 FEET.

* TIMING: SNOW WILL CONTINUE TO FALL AT TIMES THROUGH TODAY AND 
  TAPER OFF TO SCATTERED SNOW SHOWERS LATE TONIGHT.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST TO NORTHWEST 10 TO 20 MPH OVER EXPOSED RIDGES.

* IMPACTS: SURFACE TEMPERATURES OVER LOOKOUT PASS ON I90 HAVE
  CLIMBED AT TO ABOVE FREEZING RESULTING IN MELTING SNOW ON THE
  ROADWAYS. WITH THAT SAID...MORE SNOW IS EXPECTED INTO THE AREA
  THIS EVENING AND TONIGHT ESPECIALLY SOUTH OF I90. DROPPING
  TEMPERATURES MAY RESULT IN MORE ACCUMULATING SNOW MAKING DRIVING
  CONDITIONS HAZARDOUS ESPECIALLY OVER LESSER TRAVELED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT
SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW
FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION
BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL
MEDIA STATION FOR UPDATED WEATHER INFORMATION.

&&

$$

IDZ027-WAZ031-300300-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-100430T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER...
SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD...
CLOVERLAND ROAD
1157 AM PDT THU APR 29 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT
FRIDAY ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
10 AM PDT FRIDAY. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW WILL ACCUMULATE 
  OVER THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 5 
  INCHES OF SNOW IS EXPECTED OVER THE CAMAS PRAIRIE.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: CONTINUING THROUGH EARLY FRIDAY MORNING.

* LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... 
  CLOVERLAND ROAD...CRAIGMONT...WINCHESTER...SOLDIERS MEADOW 
  ROAD 

* WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS: SNOWFALL HAS BEGAN TO LET UP A BIT THIS AFTERNOON WITH
  SNOW MELTING ON ROADWAYS DUE TO RISING TEMPERATURES. WITH THAT
  SAID...ANOTHER BATCH OF MODERATE TO HEAVY SNOW IS EXPECTED
  TONIGHT. HEAVY SNOW COUPLED WITH DROPPING TEMPERATURES WILL MAKE
  IT MORE LIKELY FOR SNOWFALL TO STICK TO ROADWAYS MAKING TRAVEL
  HAZARDOUS. ROUTES AFFECTED WILL INCLUDE HIGHWAY 95 THROUGH THE
  CAMAS PRAIRIE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
044 
WWUS46 KOTX 300247
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
747 PM PDT THU APR 29 2010

...A STRONG LOW PRESSURE SYSTEM WILL BRING MORE SNOW TO THE
HIGHER TERRAIN OF THE CENTRAL IDAHO PANHANDLE AND THE BLUE
MOUNTAINS THROUGH EARLY FRIDAY MORNING...

.ANOTHER ROUND OF SIGNIFICANT LATE SEASON SNOW IS EXPECTED TO
IMPACT ELEVATIONS ABOVE 3500 FEET THIS EVENING AND CONTINUE AT
TIMES THROUGH EARLY FRIDAY MORNING. THE SNOW...WHICH WAS ALREADY
IMPACTING THE CENTRAL PANHANDLE MOUNTAINS OF IDAHO...WILL DRIFT
INTO THE BLUE MOUNTAINS AND CAMAS PRAIRIE THIS EVENING. 

IDZ004-301100-
/O.CON.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
747 PM PDT THU APR 29 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT FRIDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 4 INCHES.

* ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT 
  ACCUMULATIONS. LIGHT SLUSHY SNOW WILL ALSO BE POSSIBLE DOWN 
  TO 3000 FEET.

* TIMING: SNOW WILL CONTINUE TO FALL THROUGH THIS EVENING AND
  DECREASE TO SNOW SHOWERS LATE TONIGHT.

* LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS

* WINDS: WEST 10 TO 15 MPH OVER EXPOSED RIDGES.

* IMPACTS: SURFACE TEMPERATURES OVER LOOKOUT PASS ON I90 THIS
  AFTERNOON ROSE TO ABOVE FREEZING RESULTING IN MELTING SNOW ON
  THE ROADWAYS. HOWEVER...MORE SNOW IS EXPECTED THIS EVENING AND
  TONIGHT ESPECIALLY SOUTH OF I90. COOLING TEMPERATURES MAY
  RESULT IN MORE ACCUMULATING SNOW MAKING DRIVING CONDITIONS
  HAZARDOUS ESPECIALLY OVER LESSER TRAVELED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT
SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW
FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION
BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL
MEDIA STATION FOR UPDATED WEATHER INFORMATION.

&&

$$

IDZ027-WAZ031-301100-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-100430T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER...
SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD...
CLOVERLAND ROAD
747 PM PDT THU APR 29 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT
FRIDAY ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
10 AM PDT FRIDAY. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW WILL ACCUMULATE OVER
  THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 4 INCHES OF
  SNOW IS EXPECTED OVER THE CAMAS PRAIRIE.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: CONTINUING THROUGH EARLY FRIDAY MORNING.

* LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... 
  CLOVERLAND ROAD...CRAIGMONT...WINCHESTER...SOLDIERS MEADOW 
  ROAD 

* WINDS: WEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS: ANOTHER ROUND OF MODERATE TO HEAVY SNOW IS EXPECTED
  THIS EVENING AND OVERNIGHT. MODERATE TO HEAVY SNOW COUPLED WITH
  COOLING TEMPERATURES WILL MAKE IT MORE LIKELY FOR SNOWFALL TO
  STICK TO ROADWAYS MAKING TRAVEL HAZARDOUS. ROUTES AFFECTED WILL
  INCLUDE HIGHWAY 95 THROUGH THE CAMAS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
189 
WWUS46 KOTX 301150
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
450 AM PDT FRI APR 30 2010


IDZ004-301300-
/O.EXP.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
450 AM PDT FRI APR 30 2010

...WINTER STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET WILL EXPIRE AT 5 AM PDT
EARLY THIS MORNING. SNOW SHOWERS WILL CONTINUE THROUGH TODAY BUT
LITTLE OR NO SNOW ACCUMULATION IS EXPECTED ON LOOKOUT PASS.


$$

IDZ027-WAZ031-301700-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-100430T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER...
SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD...
CLOVERLAND ROAD
450 AM PDT FRI APR 30 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING ABOVE 3500 FEET...

A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
10 AM PDT THIS MORNING. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW WILL ACCUMULATE 
  OVER THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 4 
  INCHES OF SNOW IS EXPECTED OVER THE CAMAS PRAIRIE.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: CONTINUING THROUGH EARLY FRIDAY MORNING.

* LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD...
  CLOVERLAND ROAD...CRAIGMONT...WINCHESTER... SOLDIERS MEADOW 
  ROAD 

* WINDS: WEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS: SOME SNOWFALL ACCUMULATION IS EXPECTED ON ROADS EARLY
  THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Apr 28, 5:26 AM PDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 28, 5:26 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
526 AM PDT WED APR 28 2010

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL LINGER OVER THE INLAND NORTHWEST
THROUGH FRIDAY BRINGING PERIODS OF SHOWERY WEATHER ESPECIALLY TO
THE MOUNTAINS. SNOW LEVELS WILL ALSO BE LOWERING DURING THE WEEK
BRINGING A MIX OF RAIN AND SNOW SHOWERS TO THE MOUNTAINS AND
HIGHER VALLEYS. A BRIEF BREAK WILL OCCUR ON SATURDAY BEFORE ANOTHER
TROUGH SETTLES IN EARLY NEXT WEEK.

&&

.DISCUSSION...
REST OF THIS MORNING...SATELLITE IMAGERY IS SHOWING THAT THE
VORTICITY MAXIMUM RESPONSIBLE FOR WIDESPREAD PRECIPITATION EARLIER
THIS MORNING WAS BEGINNING TO LIFT NORTHEAST OUT OF NE OREGON AND WEAKEN.
MEANWHILE CLOUD TOPS HAVE WARMED CONSIDERABLY OVER THE PAST COUPLE
HOURS. THIS WARMING HAS COINCIDED WITH A SIGNIFICANT REDUCTION IN
PRECIPITATION ECHOES OVER THE EASTERN HALF OF THE CWA. THIS TREND WAS
ALSO BEING HELPED BY THE SURGE OF DRIER AIR PUSHING OVER THE
CASCADES BEHIND ILL-DEFINED COLD FRONT. THE DRIER AIR HAS ALREADY
PUSHED INTO THE BLUE MOUNTAINS...WHERE PRECIPITATION ECHOES WERE
NO LONGER BEING DETECTED. CONSEQUENTLY WE HAVE ENDED THE SNOW
ADVISORY FOR THAT AREA. FARTHER EAST...A WIDESPREAD BAND OF LIGHT
TO MODERATE PRECIPITATION CONTINUES TO COVER THE CENTRAL IDAHO
PANHANDLE WITH PATCHIER COVERAGE ACROSS THE NORTHERN PANHANDLE AND
NE WASHINGTON. SNOW LEVELS REMAIN TRICKY. THE 12Z SOUNDING FOR
SPOKANE HAD A SNOW LEVEL AROUND 4.9K FT...WHILE WEBCAMS OVER LATAH
AND BENEWAH COUNTIES CONTINUE TO SHOW SNOW AS LOW AS 3K FT. WHILE
ITS HARD TO GAGE HOW MUCH SNOW HAS TRULY FALLEN IN THESE
AREAS...IT LOOKS LIKE A COUPLE INCHES IS PLAUSIBLE JUDGING FROM
THE WEBCAMS. SINCE THIS IS BELOW OUR WINTER STORM WARNING CRITERIA
AND THE SNOW SHOULD TAPER OFF IN THESE AREAS DURING THE NEXT
COUPLE HOURS...WE WILL CONTINUE TO ADDRESS THE SITUATION VIA
NOWCASTS. REMAINDER OF FORECAST WILL BE REFINED TO SHOW A BREAK
BETWEEN THE END OF THIS MORNINGS STRATIFORM PRECIPITATION EVENT
AND THE FORMATION OF CONVECTIVE SHOWERS LATER THIS AFTERNOON. FX

&&

.AVIATION...
A MIXED BAG OF AVIATION CONDITIONS IS EXPECTED THIS MORNING FOR
THE EASTERN TAF SITES OF KCOE...KSFF...AND KPUW. WDSPRD PCPN AHEAD
OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING OCNL MVFR
AND EVEN BRIEF IFR CIGS THROUGH 16Z OR SO. CONDITIONS WILL
STEADILY IMPROVE THEREAFTER AS MUCH DRIER AIR MOVES INTO THE
REGION. ALL SITES WILL SEE BREEZY/WINDY SW-NW WINDS TODAY WITH A
THREAT OF AFTERNOON -RW...SPCLY NEAR THE ID BORDER. THIS ACTIVITY
WILL TAPER OFF DURING THE EVENING. THEN ANOTHER DISTURBANCE TRACK
THROUGH N ID AND THE NE CORNER OF WA TOWARD 12Z THU. THIS SYSTEM
COULD BE TRICKY. NOT SURE IF IT WILL REACH KGEG-KCOE BEFORE
12Z...BUT IF IT DOES...MVFR CIGS ARE A DISTINCT POSSIBILITY WITH
THE ARRIVAL OF THE PRECIP. FOR NOW WE THINK IT WILL BE RAIN...BUT
THERE IS A SMALL CHANCE THAT -SN COULD FALL AT KCOE AND KGEG AND
IF IT DOES IFR CIGS/VSBYS COULD DVLP. FX

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        51  36  52  38  54  38 /  60  40  60  20  20  10
COEUR D'ALENE  50  35  50  37  52  37 /  90  50  70  50  40  20
PULLMAN        49  34  48  36  51  37 /  70  50  50  50  20  20
LEWISTON       55  39  54  40  57  41 /  70  30  50  40  20  10
COLVILLE       55  37  58  38  60  38 /  50  30  30  10  20  10
SANDPOINT      48  35  48  37  51  37 /  90  60  70  50  30  20
KELLOGG        47  33  41  35  44  35 / 100  70  90  70  50  40
MOSES LAKE     62  38  64  40  64  39 /  20  10   0  10   0   0
WENATCHEE      61  40  59  40  60  41 /  10  10   0   0   0   0
OMAK           61  40  60  40  63  38 /  10  10  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 28, 6:13 AM PDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
613 AM PDT WED APR 28 2010

IDZ001-004-WAZ037-291315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
613 AM PDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
LIGHT TO MODERATE SNOWFALL IS EXPECTED THROUGH THE MORNING OVER
PORTIONS OF THE CENTRAL IDAHO PANHANDLE ABOVE 3000 FEET. THIS WILL
IMPACT TRAVEL CONDITIONS ACROSS VARIOUS HIGHWAYS THROUGH
BENEWAH...LATAH...AND SHOSHONE COUNTIES. SNOW LEVELS WILL STEADILY
RISE LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER COLD WEATHER DISTURBANCE WILL APPROACH FROM THE NORTHEAST
EARLY THURSDAY MORNING. THIS SYSTEM COULD BRING SNOW AS LOW AS
3000 FEET ACROSS SECTIONS OF THE IDAHO PANHANDLE EARLY IN THE
MORNING BUT ACCUMULATIONS SHOULD BE AN INCH OR LESS. THE
SURROUNDING MOUNTAINS COULD SEE ACCUMULATIONS RANGING FROM 2 TO 5
INCHES THROUGH THE DAY.

IDZ002-003-026-027-WAZ031>036-038-041>044-291315-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
613 AM PDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 28, 6:01 AM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
601 AM PDT WED APR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       4 W ANATONE             46.12N 117.20W
04/28/2010  M4.0 INCH        ASOTIN             WA   TRAINED SPOTTER

&&

CNEUMAN

Nearby

Winter Storm Warnings in Idaho, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.